Does Suboxone Cause Hair Loss

Does Suboxone Cause Hair Loss?

Suboxone is a medication used to treat opioid addiction. It is a combination of buprenorphine and naloxone.

Can Suboxone Cause Hair Loss?

There is some evidence that Suboxone may cause hair loss in some people. However, it is not a common side effect. The exact cause of hair loss in people taking Suboxone is not known, but it may be related to the drug’s effects on the opioid receptors in the brain.

How Common is Hair Loss from Suboxone?

Hair loss from Suboxone is not common. However, the exact number of people who experience hair loss as a side effect is unknown. In one study, about 2% of people taking Suboxone reported hair loss.

Who is Most Likely to Experience Hair Loss from Suboxone?

The people most likely to experience hair loss from Suboxone are those who have been taking the medication for several months or longer. People who take other drugs that can cause hair loss, such as chemotherapy or radiation therapy, are also more likely to experience hair loss from Suboxone.

What Are the Symptoms of Hair Loss from Suboxone?

The symptoms of hair loss from Suboxone can include:

  • Thinning hair
  • Hair loss in patches
  • Increased shedding of hair
  • Difficulty growing new hair

What Can You Do if You Experience Hair Loss from Suboxone?

If you experience hair loss while taking Suboxone, talk to your doctor. They may recommend stopping the medication or switching to a different medication. There are also some things you can do to help reduce hair loss, such as:

  • Using a gentle shampoo and conditioner
  • Avoiding harsh chemicals and heat styling tools
  • Eating a healthy diet
  • Getting regular exercise
  • Managing stress

In Summary

While Suboxone is not a common cause of hair loss, it is possible for some people to experience this side effect. If you are taking Suboxone and experience hair loss, talk to your doctor.